Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 30, NWS Anchorage, AK

November 22, 2009

NWS Anchorage, AK issued this high wind warning at Nov 22, 2009, 4:17 PM AKST. It took effect at Nov 23, 2009, 12:00 AM AKST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2009, 4:17 PM AKST (01:17 UTC)
In effect from
Nov 23, 2009, 12:00 AM AKST
Expired
Nov 23, 2009, 5:10 AM AKST
In force
5 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 230117
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
417 PM AKST SUN NOV 22 2009

AKZ125-231430-
/X.UPG.PAFC.HW.A.0015.091123T0900Z-091124T0100Z/
/X.NEW.PAFC.HW.W.0030.091123T0900Z-091124T0100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
417 PM AKST SUN NOV 22 2009

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST
MONDAY FOR EASTERN TURNAGAIN ARM AND PORTAGE VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST
MONDAY FOR EASTERN TURNAGAIN ARM AND PORTAGE VALLEY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

DANGEROUS WINDS TO PORTAGE VALLEY AND EASTERN
TURNAGAIN TONIGHT. EAST WIND WILL INCREASE TO 40 TO 65 MPH WITH
GUSTS TO 80 MPH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM BY
MIDNIGHT. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY
AFTERNOON BEFORE DIMINISHING.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHEN TRAVELING
THROUGH EASTERN TURNAGAIN ARM AND PORTAGE VALLEY LATE TONIGHT AND
DURING THE DAY MONDAY.

&&

$$

AKZ101-231430-
/X.EXT.PAFC.HW.A.0015.091123T1800Z-091124T0600Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
417 PM AKST SUN NOV 22 2009

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. 

A STRONG WEATHER SYSTEM MOVING TOWARD THE TIP OF THE KENAI
PENINSULA WILL BRING POTENTIALLY DANGEROUS WINDS TO WESTERN
PORTIONS OF TURNAGAIN ARM AND HIGHER ELEVATION BEGINNING MONDAY
MORNING AND CONTINUING THROUGH MONDAY EVENING. EAST WIND WILL
INCREASE TO 40 TO 65 MPH BY MID MORNING WITH POSSIBLE GUSTS TO 80
MPH PERSISTING UNTIL LATE AFTERNOON. WINDS ARE EXPECTED TO
DIMINISH MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$
2 follow-up statements
000 
WWAK71 PAFC 230830
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1130 PM AKST SUN NOV 22 2009

AKZ125-232130-
/X.CON.PAFC.HW.W.0030.091123T0900Z-091124T0100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1130 PM AKST SUN NOV 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM AKST MONDAY FOR
EASTERN TURNAGAIN ARM AND PORTAGE VALLEY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM AKST MONDAY. 

STRONG WINDS THROUGH PORTAGE VALLEY AND EASTERN TURNAGAIN
CONTINUE EARLY THIS MORNING. EAST WINDS INCREASING TO 40 TO 65
MPH WITH GUSTS TO 80 MPH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM
THROUGH MONDAY. THESE WINDS ARE EXPECTED THROUGH MONDAY AFTERNOON
BEFORE DIMINISHING.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHEN
TRAVELING THROUGH EASTERN TURNAGAIN ARM AND PORTAGE VALLEY LATE
TONIGHT AND DURING THE DAY MONDAY.

&&

$$

AKZ101-232130-
/X.EXT.PAFC.HW.A.0015.091123T2200Z-091124T1000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1130 PM AKST SUN NOV 22 2009

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT. 

A STRONG WEATHER SYSTEM MOVING TOWARD THE TIP OF THE KENAI
PENINSULA WILL BRING POTENTIALLY DANGEROUS WINDS ALONG TURNAGAIN
ARM AND HIGHER ELEVATIONS MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT. EAST WINDS OF 45 TO 65 MPH ARE POSSIBLE ALONG WITH GUSTS TO
80 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$
000 
WWAK71 PAFC 231410
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
510 AM AKST MON NOV 23 2009

AKZ125-231515-
/X.CAN.PAFC.HW.W.0030.000000T0000Z-091124T0100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
510 AM AKST MON NOV 23 2009

...HIGH WIND WARNING IS CANCELLED FOR PORTAGE VALLEY AND TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

AFTER PEAKING AROUND 65 MPH LAST EVENING WINDS THROUGH PORTAGE
VALLEY AND EASTERN TURNAGAIN ARM HAVE DIMINISHED TO 30 TO 45 MPH
EARLY THIS MORNING. WINDS ARE EXPECTED TO INCREASE BACK TO AROUND
55 MPH THIS AFTERNOON BEFORE DIMINISHING TONIGHT.

$$

AKZ101-240315-
/X.UPG.PAFC.HW.A.0015.091123T2200Z-091124T1000Z/
/X.NEW.PAFC.HW.W.0031.091123T2300Z-091124T0800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
510 AM AKST MON NOV 23 2009

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
AKST THIS EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
AKST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG STORM APPROACHING THE SOUTHERN KENAI PENINSULA EARLY THIS
MORNING WILL CROSS TO THE WESTERN KENAI PENINSULA THIS AFTERNOON
AND INTO COOK INLET THIS EVENING. AS IT DOES SO THE PRESSURE
GRADIENT ACROSS TURNAGAIN ARM WILL RAPIDLY INCREASE. THE
COMBINATION OF THIS GRADIENT ALONG WITH PRESSURE RISES BEHIND THE
LOW WILL PRODUCE EAST WINDS GUSTING TO 80 MPH ALONG TURNAGAIN ARM
AND HIGHER ELEVATIONS BEGINNING THIS AFTERNOON AND CONTINUING
THROUGH THE EVENING. WINDS WILL GRADUALLY DIMINISH MONDAY NIGHT
INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 22, 3:00 PM AKST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 22, 3:00 PM AKST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKST SUN NOV 22 2009

MILDER WITH PERIODS OF HEAVY WIND AND PRECIPITATION ABOUT SUMS IT UP
FOR THE NEXT 4 OR 5 DAYS. FORECAST MODELS JUMPING AROUND FROM ONE
RUN/DAY TO THE NEXT SO I WONT BOTHER EVEN MENTIONING MUCH PAST THE
MIDDLE OF THE WEEK.

BLIZZARD WARNING OVER FOR THE SOUTHWEST COAST AS SLOWLY WEAKENING LOW
CENTER NOW JUST NORTH OF COLD BAY MOVES NORTHEAST TO THE GREATER KING
SALMON VICINITY MONDAY MORNING.

NICE OVER RUNNING HAS BROUGHT FAIR SNOW AMOUNTS...4 TO 8 INCHES
WESTERN COOK INLET SUSITNA VALLEY AREAS WITH ALL THE SNOW FALLING
WEST OF THE PARKS HIGHWAY. MODEL FORECAST FOR KENAI PENINSULA AND
WESTERN PRINCE WILLIAM SOUND PREDICT 2 TO 4 FT OF SNOW EAST OF THE
SEWARD HIGHWAY ABOVE THE 2000 FT LEVEL.

CHINOOK PATTERN ALONG CHUGACH MOUNTAINS WILL LIMIT PRECIPITATION FROM
ANCHOR POINT NORTH TO PALMER. UPCOMING WEEK LOOKS STORMY WITH SEVERAL
STRONG CHINOOK WINDS EVENTS LOOMING.

SEVERAL POLAR TYPE LOWS TO FORM AND DROP SOUTH TOWARD THE
ALEUTIANS/PRIBILOFS AS ARCTIC AIR STAYS LOCKED IN THE BERING. NEXT
BIG STORM FROM THE NORTHWEST PACIFIC WILL BRING ANOTHER ROUND OF
STRONG WINDS AND SNOW  OUT WEST LATE MONDAY THROUGH WEDNESDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH ZONE 101 AND 125
MARINE...STORM AREA 120
GALE AREAS 125 129 130 132 138 140 141 150 155 165 170 171 179 180
AND 185.
FIRE WEATHER...0

PERCY NOV 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 4:00 PM AKSTGale WarningAFC4 days
Nov 22, 4:00 PM AKSTGale WarningAFC24 hr
Nov 22, 4:00 PM AKSTSmall Craft AdvisoryAFC13 hr
Nov 22, 4:00 PM AKSTSmall Craft AdvisoryAFC3 days
Nov 22, 11:29 PM AKSTBlizzard WatchAFC6 hr
Nov 22, 11:40 PM AKSTStorm WarningAFC16 hr
Nov 23, 12:49 AM AKSTBlizzard WarningAFC9 hr
Nov 23, 4:00 AM AKSTGale WarningAFC4 days
Nov 23, 4:00 AM AKSTGale WarningAFC24 hr
Nov 23, 4:00 AM AKSTGale WarningAFC24 hr
Nov 23, 4:00 AM AKSTSmall Craft AdvisoryAFC5 days
Nov 23, 4:00 AM AKSTStorm WarningAFC12 hr
Nov 23, 4:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Nov 23, 4:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Nov 23, 5:10 AM AKSTHigh Wind WarningAFC18 hr
Nov 23, 5:15 AM AKSTBlizzard WarningAFC24 hr
Nov 23, 5:25 AM AKSTGale WarningAFC23 hr

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.